Alert archive / Pennsylvania / Freeze Watches in 2016
Freeze Watch 6, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this freeze watch at May 14, 2016, 4:12 PM EDT for Carbon County, Monroe County, Pennsylvania. It took effect at May 16, 2016, 1:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 14, 2016, 4:12 PM EDT (20:12 UTC)
- In effect from
- May 16, 2016, 1:00 AM EDT
- Expired
- May 15, 2016, 2:59 PM EDT
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties Carbon County, PA, Monroe County, PA
The radar
The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712 WWUS71 KPHI 142012 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 412 PM EDT SAT MAY 14 2016 PAZ054-055-150915- /O.NEW.KPHI.FZ.A.0006.160516T0500Z-160516T1100Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 412 PM EDT SAT MAY 14 2016 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. * LOCATIONS...CARBON AND MONROE COUNTIES OF NORTHEAST PENNSYLVANIA. * TEMPERATURES...LOW 30 TO 35. * TIMING...SOMETIME BETWEEN 1 AM TO 7AM MONDAY MORNING. * IMPACTS...IF FREEZING TEMPERATURES OCCUR, DAMAGE COULD OCCUR TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
042 WWUS71 KPHI 150740 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 AM EDT SUN MAY 15 2016 PAZ054-055-152100- /O.CON.KPHI.FZ.A.0006.160516T0500Z-160516T1100Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 340 AM EDT SUN MAY 15 2016 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * LOCATIONS...CARBON AND MONROE COUNTIES OF NORTHEAST PENNSYLVANIA. * TEMPERATURES...AROUND 30 DEGREES FOR SOME AREAS. * TIMING...BETWEEN 1 AM TO 7AM MONDAY MORNING. * IMPACTS...IF FREEZING TEMPERATURES OCCUR...DAMAGE COULD OCCUR TO SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
560 WWUS71 KPHI 151859 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 259 PM EDT SUN MAY 15 2016 PAZ054-055-160900- /O.UPG.KPHI.FZ.A.0006.160516T0500Z-160516T1100Z/ /O.NEW.KPHI.FZ.W.0007.160516T0400Z-160516T1200Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 259 PM EDT SUN MAY 15 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZE WARNING, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...AROUND 30 DEGREES. * TIMING...THE COLDEST CONDITIONS SHOULD OCCUR DURING THE FEW HOURS PRIOR TO SUNRISE. * IMPACTS...UNPROTECTED SENSITIVE PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NJZ001-007-PAZ060>062-160900- /O.NEW.KPHI.FR.Y.0008.160516T0800Z-160516T1200Z/ SUSSEX-WARREN-BERKS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...READING... ALLENTOWN...BETHLEHEM...EASTON 259 PM EDT SUN MAY 15 2016 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST ADVISORY, WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT MONDAY. * TEMPERATURES...AROUND 35 DEGREES, WITH SOME LOCALLY COLDER SPOTS POSSIBLE. * TIMING...THE COLDEST CONDITIONS ARE EXPECTED TO OCCUR DURING THE FEW HOURS PRIOR TO SUNRISE. * IMPACTS...SENSITIVE PLANTS COULD BE DAMAGED IF NOT PROTECTED OR BROUGHT INSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freeze watch went out at May 14, 3:58 PM EDT, 14 minutes earlier.
Area forecast discussion, May 14, 3:58 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
358 PM EDT SAT MAY 14 2016
.SYNOPSIS...
A strong cold front crossing Pennsylvania will exit offshore this
evening. It's attendant low pressure will strengthen considerably
just north of Maine, Sunday into Monday. High pressure over the
Carolina's Monday slides out to sea east at night. Low pressure in
the Gulf states late Tuesday may head for the mid Atlantic coast
Wednesday then out to sea Wednesday night. Large high pressure
should dominate the northeast United States Thursday into early
Saturday.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A strong cold front will cross our region this evening. This will be
driven by a vigorous upper-level trough arriving into the Northeast
and Mid Atlantic regions through tonight. The prospects for
convective development continues to be somewhat challenging as the
boundary layer is on the drier side as limited moisture advection is
taking place with the southerly flow. This leads into how much
convective coverage are we anticipating into early this evening.
We are still expecting a line of showers with embedded thunderstorms
to intensify some as it arrives from the west. The better parameters
look to be from southeastern PA east and southward. Plenty of
heating has taken place however given dew points on the lower side
(PW values less than an inch) this is limiting the instability.
Several of the high-resolution models continue to suggest an
intensifying convective line by later this afternoon as it moves
across much of our area. There is 40-55 knots of flow in the 700-500
mb layer and the convection will be able to tap into at least some
of this, however given the low-topped nature there could be limited
lightning.
It is the more limited moisture that has us leaning toward less
coverage of more robust convection. However given the strong
unidirectional flow and incoming focused ascent, a linear convective
mode may lead to embedded bowing structures and therefore strong
surface winds. The forecast soundings indicate an inverted-V profile
in the lower levels that tends to enhance downward momentum of rain
cooled air, therefore even just showers could be accompanied by an
initial strong wind gust. The HRRR continues to flag the southern
half of our CWA for the potential for some better line segments with
possible embedded bowing. If a line segment can organize enough,
then locally damaging winds are possible. While some hail is
possible in a stronger cell given quite a bit of cooling aloft, the
low-topped nature of the convection should limit the size. We
therefore maintained the gusty wind mention with the thunderstorms
into early this evening.
There may be some additional showers behind the initial line
associated with the actual cold front early this evening. Since we
are anticipating an initial round to move across much of the area,
the airmass may not recover enough to support organized activity
with the front. A wind shift occurs in the wake of the cold front
along with much cooler air settling in through the night.
Temperatures should drop into the mid to upper 30s across portions
of the Poconos, however with some wind and cloud cover anticipated
we will not go with a frost mention at this time.
As for the low temperatures, we used a MOS/continuity blend. The
hourly grids were adjusted based on the latest obs, then the
lamp/lav guidance was blended in for the temperature and dew
points into this evening.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A robust upper-level trough with rather cold air especially aloft
will dominate our weather Sunday. A secondary portion of this trough
is forecast to arrive during the afternoon as a strong short wave
arrives. Guidance overall wants to develop some showers with it,
especially across the north closer to the better forcing and also
down south where a bit more instability could be present. The
forecast soundings overall indicate a cap in place however this
erodes by late afternoon given enough surface heating. The soundings
also indicate that there will be quite a bit of dry air below cloud
base level. While we think there will be a few showers that pop up
during the day, anything should be light and perhaps sprinkles given
the forecast dry air below the cloud bases. It appears that
instability will not be high enough to generate lightning.
Therefore, carried slight chc to low chc pops for a few brief
showers across the north mainly in the afternoon. Elsewhere, added
in a chance of sprinkles mainly in the afternoon.
The presence of a tight pressure gradient due to low pressure to our
north and high pressure edging into the Ohio Valley will promote
gusty winds. This will be enhanced by steep low-level lapse rates
and deeper mixing. The forecast soundings overall show 30-35 knots
of wind available to mix down.
It will be much cooler with the presence of the upper-level trough.
Given the forecast soundings and the cold air aloft, sunshine to
start should given way to quite a bit of cloudiness. The soundings
have that self-destruct sunshine look to them. As for the high
temperatures, we used a MOS blend overall. The amount of cloud cover
may temper the highs back a few degrees from MOS though despite a
downsloping wind component into the coastal plain.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
500MB: The very cold trough aloft over the northeast to start the
period...weakens into the north Atlantic by Wednesday with westerly
flow warming above normal by next weekend as ridging develops into
the Great Lakes region.
Temperatures: May so far (first 13 days) has averaged 2 to 5 degrees
below normal (rainfall 0.6 to 2.4 above normal). Calendar day average
temperatures will be 10 degrees below normal Monday, around 5
below normal Tuesday, Wednesday and possibly Thursday, then
probably near normal next Friday and Saturday.
Forecast basis: Unless otherwise noted, a 50 50 blend of the 12z/14
GFS/NAM MOS guidance Sunday night through Monday night, thereafter
the 12z/14 GFS MEX MOS for Tuesday and WPC Guidance Wednesday-
Saturday though compromised the WPC guidance cooler and wetter
Wednesday based on 12z EC and GFS.
The dailies...
Sunday night...Potential for freezing temperatures a few locations
along and north of I-78 in northeast PA and northern NJ. Any
remaining considerable cloudiness and gusty winds to 30 mph near
sunset quickly diminish. GFS and ECMWF guidance has been locked
onto temperatures dropping to 30-35F n of I-78 since the 00z/11
forecast cycle-Wed morning. It may get close to freezing even in
the Pine Barrens of NJ. for now a freeze watch posts only for the
Poconos where the best chance exists for a short period of
freezing temps. Could see adding Warren, Sussex and Northampton
in a future forecast cycle issuance. Confidence: average.
Monday...Mostly sunny and windy once again, winds possibly a bit
stronger than Sunday? Gusty westerly winds between 30-35 mph.
Confidence: well above average.
Monday night...Increasing high clouds late. Still there will be
some radiational cooling with wind quickly diminishing after sunset.
For now, we'll stick with MOS. The concern...if the southern states
active warm front doesn't spew its cloud cover quite as far north,
we could be looking at scattered frost north of I-78 early Tuesday
morning? Confidence: average.
Tuesday and Wednesday...A strong warm front in the southern states
will probably edge north along with a weak sfc low. It should spread
rain into the area, particularly Tuesday night or Wednesday, and
especially Philly south. This northward development will be in
response to the trailing trough aloft moving east through NYS.
There remain some differences as to exactly how far north this
warm front will lift and then timing differences on when a weak
low is expected to develop and track along the front. Confidence
is below average on where it will rain, how much and how long.
Thursday into Saturday...Probably nice as the low moves seaward
and high pressure spreads overhead. Confidence: above average.
Late Saturday...we may start experiencing the affects of the next
approaching low pressure system but confidence is low.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Rest of this afternoon...VFR ceilings around 5,000 feet. A line of
showers and embedded thunderstorms is expected to move across the
area from west to east approximately from 3-8 PM. A period of
MVFR/IFR ceilings and/or visibilities should occur with the
showers/storms, and locally gusty winds should accompany some of the
activity. The stronger activity may be from the KPHL metro on south
and east and it is at these terminals where gusty winds was included
in a TEMPO group. South-southwest winds 10-15 knots with some gusts
to 20 knots.
Tonight...Any showers/thunderstorms shift offshore early, otherwise
VFR as a cold front clears the area. West to northwest winds around
10 knots, although some local gustiness is possible at times
especially in the evening.
Sunday...VFR ceilings developing and there could be a few afternoon
brief light showers or sprinkles around. West-northwest winds
increasing to 15-20 knots with gusts to 30 knots.
Outlook...
Sunday night...VFR. Any broken CIGS near 5000 ft should dissipate.
West wind gusts around 20 kt at sunset diminish through the night.
Confidence: average.
Monday...VFR clear or scattered clouds aoa 5000 ft. Westerly wind gusts
25 to 30 kt. Confidence: well above average.
Monday night...VFR clear with cirrus overspread late. Wind becoming
light. Confidence: above average.
Tuesday and Wednesday...VFR CIGS likely, with possible MVFR conditions
in rain, mainly Tue night or Wednesday morning. Confidence regarding
any rain or sub VFR conditions is below average.
Thursday...probably VFR.
&&
.MARINE...
A southerly flow this afternoon 10-20 knots ahead of a cold front
will shift to the west-northwest early this evening as the front
shifts offshore. Some gusty showers and thunderstorms should move
through later this afternoon and early this evening. A much cooler
airmass settles in overnight with a tightening pressure gradient.
The forecast soundings indicate that mixing should transport up to
30 knots of wind down to the surface especially overnight and during
Sunday. It is possible some nearshore gusts during Sunday especially
in the afternoon near 35 knots, however overall it looks like the
majority of the gusts top out at 30 knots. As a result, a Small
Craft Advisory remains in effect starting late this evening.
Outlook...
Sunday night and Monday...Gale force gusts expected along the NJ
coastal waters, particularly the northern NJ waters and not only
Sunday evening but also during the day Monday. For now a GLW has
been issued for Sunday night along the NJ coast.
For the Delaware Bay and Delaware coastal waters, SCA conditions
expected to continue, with a slight chance of isolated gusts to 35
kt on the lower part of DE Bay sunday evening and again Monday
during the day.
Monday night through Thursday...seas and winds will likely stay
below SCA criteria through this period.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Freeze Watch from late Sunday night through Monday morning for
PAZ054-055.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 11 PM this evening to 6 PM EDT
Sunday for ANZ450>453.
Gale Warning from 6 PM Sunday to 4 AM EDT Monday for
ANZ450>453.
Small Craft Advisory from 11 PM this evening to 6 PM EDT
Monday for ANZ430-431-454-455.
&&
Synopsis...Drag 4P
Near Term...Gorse
Short Term...Gorse
Long Term...Drag 4P
Aviation...Drag/Gorse 4P
Marine...Drag/Gorse 4PHazardous weather outlook, May 14, 9:00 AM EDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 900 AM EDT SAT MAY 14 2016 NJZ001-007>010-PAZ054-055-061-062-151300- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-LEHIGH- NORTHAMPTON- 900 AM EDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS IS EXPECTED TO MOVE THROUGH THIS AFTERNOON. SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. POCKETS OF FREEZING TEMPERATURES (30 TO 32 DEGREES) ARE POSSIBLE FROM MIDNIGHT TO 7 AM MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ012>027-PAZ060-070-071-101>106- 151300- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 900 AM EDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS IS EXPECTED TO MOVE THROUGH LATER THIS AFTERNOON AND EARLY THIS EVENING. SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-454-455-151300- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 900 AM EDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS IS EXPECTED TO MOVE THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>453-151300- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 900 AM EDT SAT MAY 14 2016 ...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS IS EXPECTED TO MOVE THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING. SOME THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 14, 2:26 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
226 PM EDT SAT MAY 14 2016
PAZ060-141930-
BERKS-
226 PM EDT SAT MAY 14 2016
...A SHOWER WITH GUSTY WINDS WILL AFFECT NORTHERN CHESTER...
SOUTHWESTERN LEHIGH... BERKS AND NORTHWESTERN MONTGOMERY COUNTIES...
AT 224 PM EDT...AN AREA OF SHOWERS WITH GUSTY WINDS WAS NEAR
FREDERICKSBURG... OR 7 MILES NORTH OF MYERSTOWN...MOVING EAST AT 30
MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
READING...WYOMISSING...BIRDSBORO...KUTZTOWN...HAMBURG...FLEETWOOD...SINKING
SPRING...LAURELDALE...WOMELSDORF...WERNERSVILLE...NEWMANSTOWN...TOPTON...
LEESPORT...SHOEMAKERSVILLE...BALLY...BERNVILLE...BECHTELSVILLE...LYONS...
STRAUSSTOWN AND LENHARTSVILLE.
THIS SHOWER MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4052 7634 4052 7625 4058 7605 4057 7602
4064 7598 4068 7589 4044 7553 4025 7569
4014 7587 4031 7614 4036 7621 4037 7623
4049 7643
TIME...MOT...LOC 1824Z 262DEG 26KT 4047 7635
POSpecial weather statement, May 14, 2:44 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
244 PM EDT SAT MAY 14 2016
DEZ001-002-MDZ008-012-015-019-020-NJZ016-PAZ070-101-102-141945-
KENT-NEW CASTLE-CECIL-CAROLINE-TALBOT-KENT-QUEEN ANNE'S-SALEM-WESTERN
CHESTER-EASTERN CHESTER-DELAWARE-
244 PM EDT SAT MAY 14 2016
...A LINE OF SHOWERS WILL AFFECT NEW CASTLE...KENT...NORTHWESTERN
SUSSEX...KENT...TALBOT...CECIL...CAROLINE...QUEEN ANNE'S...
NORTHWESTERN GLOUCESTER...NORTHWESTERN SALEM...DELAWARE...WESTERN
MONTGOMERY...SOUTHWESTERN PHILADELPHIA AND CHESTER COUNTIES...
AT 243 PM EDT...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
NEAR STEWARTSTOWN TO 10 MILES EAST OF BEALETON...AND MOVING EAST AT
45 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...WILMINGTON...DOVER...NEWARK...MIDDLETOWN...WEST CHESTER...
EASTON...ELKTON...HURLOCK...CENTERVILLE...CALVERT...CHESTER...PHOENIXVILLE...
PENNSVILLE...COATESVILLE...WESTTOWN...SMYRNA...MILFORD...CARNEYS POINT AND
DOWNINGTOWN.
THESE SHOWERS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3875 7635 3879 7619 3894 7621 3884 7637
3894 7636 3900 7617 3917 7628 3952 7598
3972 7623 3976 7606 4011 7594 4024 7560
3987 7521 3961 7561 3894 7531 3883 7572
3864 7571 3857 7604
TIME...MOT...LOC 1843Z 265DEG 40KT 3972 7652 3860 7757
PO/LFSpecial weather statement, May 14, 3:03 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
303 PM EDT SAT MAY 14 2016
PAZ054-055-060>062-101-103>105-142000-
CARBON-MONROE-BERKS-WESTERN CHESTER-NORTHAMPTON-WESTERN
MONTGOMERY-EASTERN MONTGOMERY-LEHIGH-UPPER BUCKS-
303 PM EDT SAT MAY 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN WARREN...
SOUTHWESTERN HUNTERDON...WESTERN SUSSEX...NORTH CENTRAL CHESTER...
NORTHAMPTON...LEHIGH...MONROE...EASTERN BERKS...NORTHWESTERN BUCKS...
CARBON AND NORTHWESTERN MONTGOMERY COUNTIES...
AT 303 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR MOUNTAIN TOP TO NEAR LAURELDALE...AND MOVING EAST
AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALLENTOWN...READING...EASTON...LEHIGHTON...MOUNT POCONO...BETHLEHEM...
POTTSTOWN...FORKS...EMMAUS...WYOMISSING...NORTHAMPTON...EAST STROUDSBURG...
QUAKERTOWN...TOBYHANNA...PERKASIE...BYRAM...BUSHKILL...WILSON...BEDMINSTER
AND HELLERTOWN.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4115 7515 4109 7497 4098 7514 4086 7505
4070 7520 4057 7519 4054 7507 4040 7505
4026 7522 4033 7533 4017 7536 4030 7603
4065 7598 4074 7576 4086 7594 4094 7594
4101 7573 4109 7577 4123 7554 4125 7513
TIME...MOT...LOC 1903Z 276DEG 25KT 4113 7584 4037 7594
POSpecial weather statement, May 14, 3:41 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 PM EDT SAT MAY 14 2016
DEZ001>003-MDZ008-012-015-019-020-NJZ016>018-PAZ070-071-101>104-
142100-
KENT-INLAND SUSSEX-NEW CASTLE-CECIL-CAROLINE-TALBOT-KENT-QUEEN
ANNE'S-SALEM-GLOUCESTER-CAMDEN-WESTERN CHESTER-PHILADELPHIA-WESTERN
MONTGOMERY-EASTERN MONTGOMERY-EASTERN CHESTER-DELAWARE-
341 PM EDT SAT MAY 14 2016
...A LINE OF SHOWERS AND GUSTY WINDS WILL AFFECT SOUTHEAST
PENNSYLVANIA...SOUTHERN NEW JERSEY AND THE DELMARVA REGION...
AT 338 PM EDT...A LINE OF SHOWERS WITH GUSTY WINDS WAS ALONG
A LINE EXTENDING FROM NEAR PUGHTOWN TO NEAR HAVRE DE GRACE TO
WALDORF...AND MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...CAMDEN...WILMINGTON...DOVER...NEWARK...MIDDLETOWN...WEST
CHESTER...ELKTON...GLOUCESTER CITY...GEORGETOWN...HURLOCK...CENTERVILLE...
EVESHAM...MOUNT LAUREL...TALBOT...NORRISTOWN...CHESTER...DEPTFORD...
VOORHEES AND WEST DEPTFORD.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3845 7559 3846 7569 3873 7601 3892 7595
3868 7634 3876 7638 3896 7625 3884 7637
3885 7638 3894 7636 3900 7617 3917 7628
4022 7567 4026 7521 3973 7474 3939 7542
3972 7551 3963 7561 3845 7511
TIME...MOT...LOC 1938Z 270DEG 21KT 4016 7563 3952 7603 3863 7687
POLocal storm report, May 14, 4:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT SAT MAY 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND GST 1 NW PARKESBURG 39.97N 75.93W
05/14/2016 E50 MPH CHESTER PA TRAINED SPOTTER
AN ESTIMATED 50 MPH WIND GUST ASSOCIATED WITH A SQUALL
LINE.
&&
EVENT NUMBER PHI1601030
GORSEThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:06 AM EDT | Dense Fog Advisory | PHI | Bucks, Lehigh, Northampton | 4 hr |
| May 14, 2:26 PM EDT | Special Weather Statement | PHI | Berks | 64 min |
| May 14, 2:44 PM EDT | Special Weather Statement | PHI | Chester, Delaware | 61 min |
| May 14, 3:03 PM EDT | Special Weather Statement | PHI | Berks, Carbon, Lehigh, Monroe, Montgomery, Northampton | 57 min |
| May 14, 3:41 PM EDT | Special Weather Statement | PHI | Chester, Delaware, Montgomery, Philadelphia | 79 min |
Nearby
Freeze Watches in Pennsylvania, 2016Every freeze watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.